Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 142, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 23, 2015, 6:45 PM CDT for Blanco County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2015, 6:45 PM CDT (23:45 UTC)
- Expired
- May 23, 2015, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 62 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 6:19 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 11.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2727 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
010
WUUS54 KEWX 232345
SVREWX
TXC031-240030-
/O.NEW.KEWX.SV.W.0142.150523T2345Z-150524T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 PM CDT SAT MAY 23 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLANCO COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 730 PM CDT
* AT 644 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED SOUTH
OF BLANCO TO NORTHWEST OF JOHNSON CITY... MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLANCO...ROUND MOUNTAIN...JOHNSON CITY...SANDY...CYPRESS MILL...
FLUGRATH...ROCKY CREEK...BLOWOUT...PAYTON...PEDERNALES FALLS STATE
PARK AND TWIN SISTERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 3042 9817 3007 9828 3004 9830 2997 9838
3000 9847 3008 9854 3048 9859
TIME...MOT...LOC 2344Z 189DEG 18KT 3005 9841
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
LJH1 follow-up statement
311
WWUS54 KEWX 240016
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
716 PM CDT SAT MAY 23 2015
TXC031-240030-
/O.CON.KEWX.SV.W.0142.000000T0000Z-150524T0030Z/
BLANCO TX-
716 PM CDT SAT MAY 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR BLANCO COUNTY...
AT 713 PM CDT...A LINE OF SEVERE SEVERE THUNDERSTORMS WAS LOCATED
SOUTHEAST OF BLANCO TO NEAR JOHNSON CITY...MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLANCO...ROUND MOUNTAIN...JOHNSON CITY...SANDY...CYPRESS MILL...
FLUGRATH...ROCKY CREEK...BLOWOUT...PAYTON...PEDERNALES FALLS STATE
PARK AND TWIN SISTERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 3042 9817 3007 9828 3004 9830 2997 9838
3000 9847 3008 9854 3048 9859
TIME...MOT...LOC 0013Z 189DEG 18KT 3020 9838
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
LJHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:26 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 23, 2:26 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 226 PM CDT SAT MAY 23 2015 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... AN ACTIVE AND COMPLEX FORECAST IS SHAPING UP OVER SOUTH CENTRAL TEXAS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WITH BOTH SEVERE WEATHER AND FLASH FLOODING POSSIBLE. FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 PM ON SUNDAY. IN ADDITION TO THE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THAT IS ONGOING CURRENTLY ACROSS THE TEXAS HILL COUNTRY AND I-35 CORRIDOR CONVECTION HAS BEGUN ACROSS NORTHERN MEXICO AND THE BIG BEND REGION. THIS IS THE START OF A LARGE LINEAR MCS THAT ALL OF THE MESOSCALE MODELS SHOW MOVING ACROSS THE STATE THIS EVENING INTO EARLY TOMORROW MORNING. THE UPPER LEVEL LOW PRESSURE THAT HAS BEEN SITTING OVER THE WESTERN UNITED STATES WILL MOVE TO THE EAST AND NORTHEAST THIS AFTERNOON AND OVERNIGHT PROVIDING THE LIFT FOR THIS MCS. THERE IS PLENTY OF MOISTURE IN PLACE WITH DEWPOINTS IN THE LOW 70S AND PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2 INCHES. THERE IS ALSO PLENTY OF INSTABILITY OVER THE AREA WITH THE MORNING DRT AND CRP SOUNDINGS BOTH HAVING 2000 - 3000 J/KG OF CAPE. A GOOD AMOUNT OF LOW LEVEL AND BULK SHEAR IS ALSO EVIDENT ACCORDING TO THE MODELS. THIS MEANS THAT ALL OF THE INGREDIENTS ARE IN PLACE FOR BOTH HEAVY RAINFALL AND SEVERE WEATHER THIS AFTERNOON THROUGH THE OVERNIGHT HOURS INTO TOMORROW. WILL BREAKDOWN THE THREATS AND THE TIME PERIODS IN THE REST OF THE SHORT TERM AFD. FOR TONIGHT...AS ALREADY DISCUSSED...THE MESOSCALE MODELS DEVELOP A COMPLEX OF STORMS THAT WILL SWEEP ACROSS THE STATE OVERNIGHT TONIGHT. TIMING FOR THIS CONTINUES TO GET EARLIER. THE NSSL WRF AND ARM BOTH HAVE THE LINE APPROACHING THE I-35 CORRIDOR BY THE LATE AFTERNOON. THE TEXAS TECH WRF AND HRRR AND NMM ALL SAY THAT THE LINE WILL BE MOVING THROUGH THE HILL COUNTRY AND APPROACHING THE I-35 CORRIDOR BY 9PM AND SLOWLY PUSHING EAST THROUGH THE EARLY MORNING HOURS. BASED ON CURRENT SATELLITE TRENDS THE EARLIER TIMING IS BEGINNING TO LOOK MORE LIKELY. MODELS ARE STILL HOLDING ONTO 1-3 INCH RAINFALL TOTALS WITH THIS INITIAL WAVE OF CONVECTION. THIS...ON TOP OF ADDITIONAL RAINS THAT HAVE ALREADY FALLEN TODAY...AND THE FACT THAT SOILS ARE SATURATED WILL LEAD TO THE THREAT OF BOTH RIVER FLOODING AND FLASH FLOODING. THE SEVERE WEATHER THREAT WILL ALSO BE PRESENT. WHILE CONVECTION GROUPING TOGETHER LIKE THIS TYPICAL MEANS THE THREAT FOR SEVERE WEATHER IS A LITTLE BIT LESS...CONVECTIVE PARAMETERS ARE VERY FAVORABLE. THE MAIN CONCERNS WILL BE FIRST DAMAGING THUNDERSTORM WINDS WITHIN BOWING SECTIONS OF THE LINE. THE HRRR ACTUAL SUPPORTS THIS WITH SEVERAL BOWING SECTIONS BEING SHOWN IN THE MODEL REFLECTIVITY. THERE IS ALSO SUFFICIENT SURFACE WIND SHEAR AND HELICITY VALUES TO RESULT IN AN ISOLATED TORNADO THREAT AS WINDS PROFILES TURN WITH HEIGHT. DURING THE OVERNIGHT HOURS IT IS IMPERATIVE THAT THOSE OUT AND ABOUT FOR THE HOLIDAY WEEKEND...ESPECIALLY THOSE ON LOCAL RIVERS AND LAKES...MONITOR THE WEATHER AND BE READY TO ACT SHOULD A WARNING BE ISSUED FOR THEIR AREA. HAVE MULTIPLE WAYS TO RECEIVE WEATHER INFORMATION...HAVE A PLAN TO SEEK SHELTER OR GET TO SAFETY SHOULD SEVERE WEATHER OR FLOODING OCCUR...AND ALWAYS REMEMBER TO TURN AROUND...DONT DROWN. AS WE GET INTO EARLY SUNDAY MORNING THE LINE WILL CONTINUE TO PUSH ACROSS THE I-35 CORRIDOR INTO OUR EASTERN COUNTIES WITH CONTINUED RISK FOR FLASH FLOODING AND SEVERE WEATHER. MODELS NOW SHOW THE LINE MOVING OUT OF OUR CWA BY 09Z TO 12Z (4 TO 7 AM). BEHIND THE LINE THE ATMOSPHERE WILL BE SOME WHAT WORKED OVER FROM THE NIGHT OF STORMS. ALTHOUGH MODEL SOUNDINGS SHOW OVER 3000 J/KG OF CAPE...SIGNIFICANT INSTABILITY...DURING THE AFTERNOON HOURS ALONG THE I-35 CORRIDOR. THE SAME SOUNDINGS SHOW SIGNIFICANT LOW AND UPPER LEVEL DRYING OF THE ATMOSPHERE. THIS SHOULD LIMIT SHOWER AND THUNDERSTORM ACTIVITY SUNDAY AFTERNOON INTO THE OVERNIGHT HOURS SUNDAYS. MESOSCALE MODELS LIKE THE ARM/NMM/NSSL WRF DO SHOW SOME ISOLATED ACTIVITY SUNDAY AFTERNOON BUT COVERAGE SHOULD BE LIMITED. TO SUMMARIZE THE NEXT 24 HOURS...1 TO 4 INCHES OF RAINFALL ARE EXPECTED WITH A LINE OF SHOWERS AND STORMS THAT WILL SLOWLY MOVE ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. FLASH FLOOD WATCH IN EFFECT. THE LINE SHOULD BE PUSHING OUT OF OUR AREA EARLY SUNDAY MORNING. THE THREAT FOR SEVERE THUNDERSTORM WINDS ALONG WITH AN ISOLATED TORNADO EXIST WITH THE LINE. BY TOMORROW AFTERNOON ONLY AN ISOLATED SHOWER OR THUNDERSTORM IS EXPECTED THROUGH THE AFTERNOON AND OVERNIGHT HOURS. EVERYONE SHOULD BE WEATHER AWARE FOR THIS WEEKEND...ESPECIALLY THOSE OUT AND ABOUT ON AREA RIVERS AND LAKES. && .LONG TERM (MONDAY THROUGH SATURDAY)... THE BREAK FROM THE SHOWER AND THUNDERSTORM ACTIVITY WILL BE SHORT LIVED AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES ON MONDAY. THIS DISTURBANCE...CURRENTLY SEEN ON WATER VAPOR ACROSS NORTHERN CALIFORNIA WILL ROTATE AROUND THE BASE OF THE LARGER UPPER LEVEL TROUGH AND GIVE SOUTH CENTRAL TEXAS ANOTHER SHOT OF RAIN AND STORMS. MODELS INDICATE THAT THE BEST TIMING FOR ANOTHER WAVE OF PRECIPITATION WILL BE FROM AROUND LUNCH TIME THROUGH THE AFTERNOON. MODEL QPF (FROM THE GFS AND ECMWF) FOR THIS TIME PERIOD SUGGEST ANOTHER 1 TO 2 INCHES POSSIBLE. PRECIPITABLE WATER VALUES REMAIN OVER 1.5 INCHES AS WELL. LATER SHIFTS WOULD POSSIBLE NEED TO CONSIDER EXTENDING THE FLASH FLOOD WATCH INTO MONDAY AS CONFIDENCE INCREASES. THE CHANCE FOR SEVERE WEATHER WILL ALSO RETURN ON MONDAY. SPC HAS THE AREA CURRENTLY BLANKETED IN A DAY 3 SLIGHT RISK. MODEL SOUNDINGS AGAIN SHOW CAPE AND SHEAR VALUES SUPPORTIVE OF HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. STORM MODE AND COVERAGE OF STORMS WILL DETERMINE THE OVERALL THREAT OF TORNADOES AS CHANCES ARE BETTER WITH ISOLATED SUPERCELLS RATHER THAN WIDESPREAD CONVECTION OR MCS STORM MODES. WILL HAVE TO MONITOR THE THREAT FOR SEVERE WEATHER MONDAY CLOSELY. STRESSING AGAIN...ANYONE WITH OUTDOOR PLANS FOR THE HOLIDAY NEEDS TO MAKE SURE THEY ARE WEATHER AWARE AND HAVE A PLAN TO SEEK SHELTER SHOULD SEVERE WEATHER DEVELOP. THE UPPER LEVEL FLOW FOR TUESDAY IS MORE ZONAL WITH SOME SLIGHT RIDGING FOR WEDNESDAY. THIS WILL BRING ANOTHER REDUCTION IN POP CHANCES FOR MID-WEEK. BY THE END OF THE WEEK ANOTHER LARGE UPPER LEVEL TROUGH SETS UP ACROSS THE WEST RETURNING THE AREA TO A SIMILAR PATTERN THAT WE HAVE BEEN IN FOR THE LAST FEW WEEKS WITH A LARGE UPPER TROUGH SENDING A SERIES OF DISTURBANCES ACROSS THE AREA. RAIN CHANCES WILL BE ON THE RISE AGAIN LATE NEXT WEEK INTO NEXT WEEKEND. .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 81 70 81 69 / 90 70 30 70 60 AUSTIN BERGSTROM INTL AIRPORT 69 82 69 81 68 / 90 70 30 70 60 NEW BRAUNFELS MUNI AIRPORT 68 83 69 81 70 / 90 70 40 70 60 BURNET MUNI AIRPORT 67 81 69 80 67 / 90 70 30 70 40 DEL RIO INTL AIRPORT 68 90 71 89 69 / 60 30 20 50 20 GEORGETOWN MUNI AIRPORT 69 80 69 80 68 / 90 70 30 70 50 HONDO MUNI AIRPORT 68 85 70 83 69 / 90 40 30 70 40 SAN MARCOS MUNI AIRPORT 69 82 69 81 69 / 90 70 40 70 60 LA GRANGE - FAYETTE REGIONAL 71 82 71 82 71 / 80 80 60 60 60 SAN ANTONIO INTL AIRPORT 68 84 71 82 71 / 90 60 40 70 50 STINSON MUNI AIRPORT 69 84 71 83 71 / 90 60 40 70 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...TREADWAY PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, May 23, 6:40 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 640 PM CDT SAT MAY 23 2015 TXZ171>173-186>194-203>209-217>225-228-242345- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 640 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT. A TORNADO WATCH IS ALSO IN EFFECT UNTIL 3 AM SUNDAY MORNING FOR THE HILL COUNTRY...I-35 CORRIDOR AND POINTS EAST. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY. THE THREAT FOR HEAVY RAINFALL WILL BECOME WIDESPREAD LATER TODAY AS A LARGE THUNDERSTORM COMPLEX DEVELOPS OVER TEXAS. WITH NEARLY SATURATED SOIL CONDITIONS ACROSS MUCH OF THE AREA...THERE WILL BE A HIGH THREAT FOR FLASH FLOODING. WHILE THE HEAVIEST RAINS ARE EXPECTED TO EXTEND FROM TONIGHT INTO SUNDAY...LOCALLY HEAVY DOWNPOURS OF 1 TO 4 INCHES ARE POSSIBLE TODAY AND TONIGHT. A FEW AREA STREAMS AND RIVERS MAY EXPERIENCE NEW RISES...ESPECIALLY OVER THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY THROUGH TONIGHT. IN ADDITION TO THE FLASH FLOOD AND POSSIBLE IMPACTS ON RIVERS... CONDITIONS ALONG THE LEAD EDGE OF THE STORM COMPLEX WILL BE ALSO FAVORABLE FOR A FEW SEVERE STORMS...WITH DAMAGING WINDS AND ISOLATED BRIEF TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLASH FLOOD WATCH WILL CONTINUE FOR ALL OF SOUTH CENTRAL TEXAS THROUGH 7 PM CDT SUNDAY EVENING. WIDESPREAD HEAVY RAINS ARE EXPECTED TO CONTINUE INTO THE DAYTIME HOURS SUNDAY WITH DECREASING POTENTIAL FOR HEAVY RAINFALL SUNDAY EVENING. THE CONTINUED HEAVY RAIN THREAT INTO SUNDAY...MEANS ALL OF THE RIVERS AND STREAMS OF SOUTH CENTRAL TEXAS HAVE A POTENTIAL TO SEE SIGNIFICANT RISES. SOME RIVERS REMAIN SWOLLEN FROM RECENT RAINFALL. THE THREAT FOR SEVERE WINDS AND BRIEF TORNADOES WILL ALSO CONTINUE SUNDAY...MAINLY ALONG THE LEADING EDGE OF THE THUNDERSTORM COMPLEX. NEW EPISODES OF HEAVY RAIN COULD OCCUR AGAIN MONDAY INTO EARLY TUESDAY MORNING...ESPECIALLY EAST OF I-35. THE STORMS MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT WILL ALSO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. WIDESPREAD RAINS FOR THE FIVE DAY PERIOD ENDING TUESDAY WILL RANGE FROM 1 TO 4 INCHES...WHILE SOME LOCATIONS COULD RECEIVING UP TO 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE HOLIDAY WEEKEND. TXZ183>185-202-242345- VAL VERDE-EDWARDS-REAL-KINNEY- 640 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS THROUGH 9 PM SATURDAY EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY. THE THREAT FOR HEAVY RAINFALL WILL BECOME WIDESPREAD LATER TODAY AS A LARGE THUNDERSTORM COMPLEX DEVELOPS OVER TEXAS. WITH NEARLY SATURATED SOIL CONDITIONS ACROSS MUCH OF THE AREA...THERE WILL BE A HIGH THREAT FOR FLASH FLOODING. WHILE THE HEAVIEST RAINS ARE EXPECTED TO EXTEND FROM TONIGHT INTO SUNDAY...LOCALLY HEAVY DOWNPOURS OF 1 TO 4 INCHES ARE POSSIBLE TODAY AND TONIGHT. A FEW AREA STREAMS AND RIVERS MAY EXPERIENCE NEW RISES...ESPECIALLY OVER THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY THROUGH TONIGHT. IN ADDITION TO THE FLASH FLOOD AND POSSIBLE IMPACTS ON RIVERS... CONDITIONS ALONG THE LEAD EDGE OF THE STORM COMPLEX WILL BE ALSO FAVORABLE FOR A FEW SEVERE STORMS...WITH DAMAGING WINDS AND ISOLATED BRIEF TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLASH FLOOD WATCH WILL CONTINUE FOR ALL OF SOUTH CENTRAL TEXAS THROUGH 7 PM CDT SUNDAY EVENING. WIDESPREAD HEAVY RAINS ARE EXPECTED TO CONTINUE INTO THE DAYTIME HOURS SUNDAY WITH DECREASING POTENTIAL FOR HEAVY RAINFALL SUNDAY EVENING. THE CONTINUED HEAVY RAIN THREAT INTO SUNDAY...MEANS ALL OF THE RIVERS AND STREAMS OF SOUTH CENTRAL TEXAS HAVE A POTENTIAL TO SEE SIGNIFICANT RISES. SOME RIVERS REMAIN SWOLLEN FROM RECENT RAINFALL. THE THREAT FOR SEVERE WINDS AND BRIEF TORNADOES WILL ALSO CONTINUE SUNDAY...MAINLY ALONG THE LEADING EDGE OF THE THUNDERSTORM COMPLEX. NEW EPISODES OF HEAVY RAIN COULD OCCUR AGAIN MONDAY INTO EARLY TUESDAY MORNING...ESPECIALLY EAST OF I-35. THE STORMS MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT WILL ALSO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. WIDESPREAD RAINS FOR THE FIVE DAY PERIOD ENDING TUESDAY WILL RANGE FROM 1 TO 4 INCHES...WHILE SOME LOCATIONS COULD RECEIVING UP TO 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE HOLIDAY WEEKEND.
In the hours before
Local storm report, May 23, 5:41 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
541 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD SISTERDALE 29.97N 98.73W
05/23/2015 KENDALL TX DEPT OF HIGHWAYS
LOW WATER CROSSINGS FLOODING ON RM1376 AND RM473
&&
EVENT NUMBER EWX1500442
CVPSpecial weather statement, May 23, 5:46 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
546 PM CDT SAT MAY 23 2015
TXZ189-190-205-206-232330-
KENDALL TX-BEXAR TX-BLANCO TX-COMAL TX-
546 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COMAL...NORTHEASTERN
KENDALL...SOUTHWESTERN BLANCO AND NORTH CENTRAL BEXAR COUNTIES UNTIL
630 PM CDT...
AT 545 PM CDT...THE PUBLIC REPORTED WINDS GUSTING TO NEAR 50 MPH
WITH A STRONG THUNDERSTORM NEAR BULVERDE...OR 13 MILES SOUTHWEST OF
CANYON LAKE DAM...MOVING NORTH AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CANYON LAKE...BULVERDE...TIMBERWOOD PARK...KENDALIA...GUADALUPE RIVER
STATE PARK...SPRING BRANCH...TWIN SISTERS AND ANHALT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3004 9830 3003 9829 2969 9828 2968 9849
3005 9856 3007 9829
TIME...MOT...LOC 2245Z 175DEG 22KT 2977 9840
AATLocal storm report, May 23, 6:05 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HEAVY RAIN 3 NW BANDERA 29.76N 99.11W
05/23/2015 M3.48 INCH BANDERA TX COCORAHS
&&
EVENT NUMBER EWX1500443
CVPLocal storm report, May 23, 6:13 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
613 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FLASH FLOOD LEAKEY 29.72N 99.76W
05/23/2015 REAL TX EMERGENCY MNGR
RM337 CLOSED DUE TO FLOODING
&&
EVENT NUMBER EWX1500444
CVPLocal storm report, May 23, 6:32 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
632 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM FLASH FLOOD 1 ENE FLUGRATH 30.10N 98.50W
05/23/2015 BLANCO TX LAW ENFORCEMENT
RM 1623 CLOSED DUE TO FLOODING
&&
EVENT NUMBER EWX1500445
CVPSpecial weather statement, May 23, 6:39 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 639 PM CDT SAT MAY 23 2015 TXZ203-218-240030- ZAVALA TX-UVALDE TX- 639 PM CDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ZAVALA AND SOUTHEASTERN UVALDE COUNTIES UNTIL 730 PM CDT... AT 639 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF FRIO TOWN TO 7 MILES SOUTH OF LA PRYOR...AND MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BATESVILLE...LA PRYOR AND WASHER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTH CENTRAL TEXAS. LAT...LON 2906 9993 2932 9942 2899 9941 2874 9996 TIME...MOT...LOC 2339Z 187DEG 20KT 2908 9942 2884 9988 ZEITLER
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:09 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| May 23, 3:45 AM CDT | Flash Flood Warning | EWX | Edwards, Real, Uvalde | 4 hr |
| May 23, 12:37 PM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Medina, Real, Uvalde | 113 min |
| May 23, 1:01 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Karnes, Lavaca, Wilson | 119 min |
| May 23, 1:28 PM CDT | Areal Flood Advisory | EWX | Fayette | 2 hr |
| May 23, 1:42 PM CDT | Special Weather Statement | EWX | Fayette | 48 min |
| May 23, 2:06 PM CDT | Special Weather Statement | EWX | Comal | 39 min |
| May 23, 2:12 PM CDT | River Flood Warning | EWX | Uvalde | 31 hr |
| May 23, 2:20 PM CDT | Special Weather Statement | EWX | Blanco | 55 min |
| May 23, 2:26 PM CDT | Special Weather Statement | EWX | Bastrop | 64 min |
| May 23, 2:30 PM CDT | Special Weather Statement | EWX | Comal | 45 min |
| May 23, 2:33 PM CDT | Special Weather Statement | EWX | Lavaca | 57 min |
| May 23, 2:40 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 65 min |
| May 23, 2:45 PM CDT | Special Weather Statement | EWX | Williamson | 60 min |
| May 23, 2:52 PM CDT | Special Weather Statement | EWX | Hays | 53 min |
| May 23, 3:11 PM CDT | Flash Flood Warning | EWX | Bandera, Real, Uvalde | 2 hr |
| May 23, 3:22 PM CDT | Special Weather Statement | EWX | Blanco | 38 min |
| May 23, 3:28 PM CDT | Special Weather Statement | EWX | Frio | 47 min |
| May 23, 3:37 PM CDT | Areal Flood Advisory | EWX | Val Verde | 113 min |
| May 23, 3:42 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| May 23, 3:48 PM CDT | Special Weather Statement | EWX | Val Verde | 42 min |
| May 23, 4:08 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 3 hr |
| May 23, 4:12 PM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Blanco, Comal, Kendall, Kerr and 1 more | 9 hr |
| May 23, 4:50 PM CDT | Flash Flood Warning | EWX | Bandera, Edwards, Kerr, Real | 6 hr |
| May 23, 5:03 PM CDT | Special Weather Statement | EWX | Uvalde | 27 min |
| May 23, 5:14 PM CDT | Flash Flood Warning | EWX | Bandera, Medina, Real, Uvalde | 3 hr |
| May 23, 5:31 PM CDT | Special Weather Statement | EWX | Uvalde | 59 min |
| May 23, 5:46 PM CDT | Special Weather Statement | EWX | Comal | 44 min |
| May 23, 5:51 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 39 min |
| May 23, 5:57 PM CDT | Tornado Warning | EWX | Comal | 33 min |
| May 23, 6:05 PM CDT | River Flood Warning | EWX | Bandera | 28 hr |
| May 23, 6:29 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie | 6 hr |
| May 23, 6:39 PM CDT | Special Weather Statement | EWX | Zavala | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.